Can Medicines For GERD Cause Toothache And Headaches?
Good afternoon. I’m Shirley, 23 years old. 2 weeks ago I was diagnosed with GERD, then given drugs. Last Tuesday, my condition was much better, and by chance the medicine wanted to run out. However, last Friday, suddenly I was short of breath, my body was tingling from my feet to my head, even my stomach was cramping, so I was taken to the emergency room. The doctor at the ED said that my GERD had recurred, and finally was given more medicine. Drugs from the emergency room doctor include – Vomecran 4 mg tablets – Neciblok Sucralfate 500 mg / 5 ml syrup (net 100 ml) – Sysmuco Rebamipide 100 mg – Lancid Lansoprazole 30 mg capsules What I want to ask: 1. Does the drug affect the teeth? Because since yesterday yesterday my back teeth like aching, so that my back head hurts to this day.2. Does Gerd affect joint stiffness? Because since Saturday yesterday, every time I tried to clench my right or left hand, my joints hurt. A few questions from me. Thank you, doctor
Good morning Shirley, thank you for asking at HealthReplies.com. GERD / Gastro esophageal reflux disease or easily referred to as acid reflux disease, is a condition when a person's stomach acid 'rises' from the stomach to the esophagus, some even close to the oral cavity. This condition can be caused by lack of muscle strength that should keep the stomach acid from rising, or indeed increased stomach acid levels. As a result, because stomach acid has a destructive content, symptoms such as burning sensation in the chest, sore throat, heat in neck, nausea and vomiting, palpable tongue, heartburn, to damaged teeth.
There are various types of triggers that increase stomach acid, including:
Overweight or obese
Eat spicy, sour, and oily foods
Consuming caffeine, such as in coffee and tea
Eat too fast
Eat in large quantities at one time
Sleep immediately after eating
As for the drugs you mentioned, the generic content in succession is ondansetron, sucralfate, rebamipide, and lansoprazole. Among these four ingredients, there are no side effects in the form of disorders of the teeth, as well as stiffness in the joints. Likewise with GERD itself, there is no impact in the form of stiff joints. Pain in teeth can be caused by GERD because gastric acid can erode the layers of the tooth, but this is not a frequent impact and may only occur in patients with severe GERD without adequate treatment after a long period of time.
So what we want to convey is that there may be other causes of complaints that you experience, it could be because there are indeed cavities, infections, arthritis, and so forth. Our advice, check yourself to a general practitioner first, or may go directly to the dentist for dental complaints and rheumatologist for joint complaints that you feel. Either way, with your medical history examined and excavated, it can be more easily seen which direction your condition is and what is the best treatment.
Meanwhile, avoid all the triggers of GERD that we have stated above and consume the drug as recommended, keep the oral cavity clean and teeth by regularly brushing your teeth twice a day, gargling with warm salt water to relieve pain in the teeth and compress the painful cheeks with compresses cold, and relieve joint pain by taking over-the-counter painkillers by reading the rules of use listed. Be careful when taking painkillers, because some have side effects on the stomach. So, hopefully answering your question.